Viewing 6 reply threads
  • Author
    Posts
    • #33255
      joyce
      Participant

      would like to travel but my stomach issue and diarrhea I’m afraid what are some suggestions? I thought maybe I could stop taking it before my trip or decrease dosage? I feel trapped.

       

      joy

    • #33258
      Renee
      Participant

      I just made a trip to the Grand Canyon. I was off of my Ofev for 10 days. According to my Doctor it was not a big deal to get off of it because l have no other underlying medical problems. She said if l were on any meds dealing with an infection, that would be a different story.  Overall I am healthy, except for the PF. I am not downplaying this terrible disease but l am not going to let it (and the Ofev) rule what time l have left. The GC trip was on my bucket list and l was determined to fulfill that wish early enough to enjoy doing it.

      • #33269
        joyce
        Participant

        thanks so much

         

    • #33268
      Jill
      Participant

      My husband took breaks  any time he needed a higher quality of life. Holidays as well as mental health breaks. Did them on his own as needed, maybe three times the 18 months he was in it, each time hoping  it would reset his system so he’d be cured if the gastro symptoms, and that never worked. He finally went of it over the summer and is much happier. He never bothered to ask his pulmonologist beforehand, since he’s felt he should be the one in charge of his quality life, but the doc was always  supportive after the fact.

    • #33270
      Rand O’Brien
      Participant

      Do you drink milk or use milk products?  I have found they are a culprit, for me, with Ofev.  Using lactic free milk does the trick.  Just something to check out.  I’m a retired therapist and used to work with HIV folks, 20y/o. , back during the days of large “cocktails” and severe diarrhea.  They would take 2-3 Tbl. of ground whole husk psyllium.  It sounds counter to logic, but works!  Check it out, but slowly increase it over a week +.  If it helps, great.  If not, not.

      • #33271
        joyce
        Participant

        thanks

      • #33280
        Millie
        Participant

        I have always been a milk drinker and I find that it doesn’t give me any problems with the Ofev. Another PF patient told me the same thing about milk and dairy products. I tolerate them very well with the Ofev. I also find that Metamucil is very effective in helping with diarrhea. It was unbelievable to me but it really works.

    • #33272
      John Kane
      Participant

      It took me about a year to minimize the Ofev side effects. What helped me the most was giving up coffee. It seems that the acid, not the caffeine, was the major culprit.
      Diet wise, tart or sour tastes, not spicy, would bother me. Dairy does not bother me at all.

      Took a while to figure all this out but we traveled when we could.

       

    • #33275
      Pauline Korol
      Participant

      I went off my Ofev for 10 days while traveling through Ontario.  The washrooms are far and few between coming out of Manitoba.  I suffered no ill effects and resumed taking the medication as soon as I returned home. Hope it works out for you. Good luck

       

    • #33289
      Libby Fisher
      Participant

      My husband and I (both in our 70’s) like to travel a lot!  I do not have IPF but have Hypersensitivity Pneumonitis.  I have been on Ofev 2.5 years and think I have a decent routine now for dealing with possible symptoms.  One (which others have mentioned) is some kind of fiber..whatever works best for you.  I take a small amount (1 tsp) of Miralax each morning and it’s easy to travel with because it’s very fine powder so I can pack several weeks worth into one small supplement bottle.  Since I started on the Miralax, my main symptom with Ofev is nausea rather than diarrhea so I still find that I have to go off the Ofev for a few days when traveling.  I am not willing to risk taking it before a long, overnight flight!  And I find that it’s too difficult for my body to deal with jet lag and the Ofev, so I wait about 3-4 days after arriving at our destination, then I resume my Ofev routine.   I also take some kind of ginger …tablets to suck on or something to help with nausea…otherwise I’m just snacking all day to keep my stomach full and that’s not ideal either.  I think we all have to experiment to see what works for our own bodies!

      Happy travels to all!

Viewing 6 reply threads
  • You must be logged in to reply to this topic.

©2022 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account